Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

What is the safest way to wean off to go back to Diltiazem?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 537 Questions
I'm on Metoprolol Succ ER 50 mg.......what is safest way to wean off to go back to Diltiazem ER
Posted Mon, 23 Apr 2012 in Hypertension and Heart Disease
Answered by Dr. Sujeet N Charugulla 5 hours later
Hello and thanks for your query.

I shall make an effort to provide you with good professional recommendations specific to your questions.

I shall have to admit, if second opinion is what you intend to find out in here then you would be disappointed. I can only only guide you partially, as I do not have access to you as any other patient in person at my clinic.

Firstly, the tapering down of Metoprolol would depend ideally on the dose of the drug taken, the BP readings and other factors that have to decided clinically. It is very individual and varies person to person. And for you, as you were on Diltiazem already before taking Metoprolol, pharmacokinetics of both drugs come into the picture and the drug interaction would have to be seen in totality in order to comment the period of weaning of metolprolol.

I would suggest you stick to the opinion of your doctor. Else get checked thoroughly with an in person review with another doctor near you, for a second opinion.

Let me know if I have missed out any other concern in your question.

Yet again, I duly appreciate your query to me, I do hope that you have found something useful to help you and I shall be glad to answer any further apprehensions.


Dr Sujeet N Charugulla, MBBS, MD
Consultant Physician.
Above answer was peer-reviewed by
Follow-up: What is the safest way to wean off to go back to Diltiazem? 10 minutes later
I ask for a way to wean off the 50mg ER Metoprolol Succ. which in all information
about Metoprolol it has a warning to go off slowly within 2 wks. You gave me
nothing to go by except stating to do as my primary phys. advised. Not at all
staisfied with your answer unless you can give my a protocal.
Answered by Dr. Sujeet N Charugulla 36 minutes later

Thanks for writing back.

I am really sorry, but I am afraid I cannot mention doses of any drug or regimen as that would mean a prescription and would be flouting the terms and conditions of this website. I am sure you had a good read before you posted.

It would be unethical and inappropriate to prescribe you scheduled drugs without doing a proper examination

Hope you will understand my limitations.

I apologize for not being able to of any more help.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor